Alert archive / Massachusetts / Flash Flood Warnings in 2023

Flash Flood Warning 57, NWS Boston/Norton, MA

September 8, 2023Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Sep 8, 2023, 6:18 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2023, 6:18 PM EDT (22:18 UTC)
Expired
Sep 8, 2023, 9:01 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:38 PM EDTFLOOD2 Nw Amherst, MAReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Sep 8, 6:38 PM EDTFLOOD2 Nw Amherst, MAReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Sep 8, 6:54 PM EDTFLOOD2 Wnw Amherst, MARiver/Creek overflowing; Cropland/Yard/Basement Flooding.
Sep 8, 6:54 PM EDTFLOOD2 Wnw Amherst, MARiver/Creek overflowing; Cropland/Yard/Basement Flooding.
Sep 8, 6:56 PM EDTFLOOD2 W North Amherst, MAReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Sep 8, 6:56 PM EDTFLOOD2 W North Amherst, MAReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Sep 8, 6:57 PM EDTFLOOD3 Wsw North Amherst, MACorrects previous flash flood report from 3 WSW North Amherst. Street/road flooding; Street/road closed; Vehicles stranded.
Sep 8, 6:57 PM EDTFLASH FLOOD3 Wsw North Amherst, MAStreet/road flooding; Street/road closed; Vehicles stranded.
Sep 8, 6:57 PM EDTFLASH FLOOD3 Wsw North Amherst, MAStreet/road flooding; Street/road closed; Vehicles stranded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2469 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WGUS51 KBOX 082218
FFWBOX
MAC011-015-090130-
/O.NEW.KBOX.FF.W.0057.230908T2218Z-230909T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
618 PM EDT Fri Sep 8 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Central Franklin County in western Massachusetts...
  Central Hampshire County in western Massachusetts...

* Until 930 PM EDT.

* At 618 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Amherst, Northampton, Easthampton, Southampton, Hadley, 
  Sunderland, Hatfield, Williamsburg, Westhampton, Whately and 
  Pelham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4246 7263 4238 7245 4229 7262 4228 7264
      4227 7264 4225 7270 4231 7276

FLASH FLOOD...RADAR INDICATED

$$

BL
2 follow-up statements
080 
WGUS71 KBOX 090006
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
806 PM EDT Fri Sep 8 2023

MAC011-015-090130-
/O.CON.KBOX.FF.W.0057.000000T0000Z-230909T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MA-Hampshire MA-
806 PM EDT Fri Sep 8 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS 
EVENING FOR CENTRAL FRANKLIN AND CENTRAL HAMPSHIRE COUNTIES...

At 806 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding is ongoin.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Amherst, Northampton, Easthampton, Southampton, Hadley, 
  Sunderland, Hatfield, Williamsburg, Westhampton, Whately and 
  Pelham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4246 7263 4238 7245 4229 7262 4228 7264
      4227 7264 4225 7270 4231 7276

FLASH FLOOD...RADAR INDICATED

$$

kp
760 
WGUS71 KBOX 090101
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
901 PM EDT Fri Sep 8 2023

MAC011-015-090111-
/O.CAN.KBOX.FF.W.0057.000000T0000Z-230909T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MA-Hampshire MA-
901 PM EDT Fri Sep 8 2023

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL FRANKLIN AND CENTRAL 
HAMPSHIRE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 4246 7263 4238 7245 4229 7262 4228 7264
      4227 7264 4225 7270 4231 7276

$$

KP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:46 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 8, 3:46 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
346 PM EDT Fri Sep 8 2023

.SYNOPSIS...

Scattered severe thunderstorms will continue across interior
southern New England this afternoon and evening. Not as hot this
weekend into Monday, but it still will be humid with showers
and thunderstorms at times that may result in locally heavy
rainfall. Somewhat drier and less humid conditions may arrive
around Tuesday, but will be short lived as the risk for showers
and thunderstorms increase by the middle to latter part of next
week. Lastly...Hurricane Lee will spread high surf and dangerous
rip currents to our beaches next week especially by late in the
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

Convection is ongoing and within an extremely favorable
environment. In the area of eastern CT/northern RI/central MA
surface based CAPE is up to 4500 J/kg! This is thanks largely to the
warm, moist airmass. We're looking at temperatures in the mid 80s
and dewpoints in the mid 70s! These storm have a history of
producing 1 inch hail and wind damage. These storms (given low level
lapse rates of 7.5C/km) have exploded from nothing to towering cells
in a very short time. We'll continue to see more of the same, mainly
north and west of the I-95 corridor where the instability is in
closer proximity to the forcing from the approaching trough.
However, can't rule out a few storms making it into eastern MA; with
dewpoints of 74 and 75 at Boston and Marshfield respectively and
steep low level lapse rates if something can make it through the
900mb capping inversion it could take off; low probability but not
zero. Overnight the storms will taper off, but lingering instability
thanks to the heat/humidity (more on that below) may be able to
sustain a few storms overnight. Patchy fog and low clouds return.

Today is the last day we'll deal with heat and humidity that rises
to the level of needing a Heat Advisory, but don't be fooled into
thinking that much cooler and drier air will be arriving. No real
cold front makes it to us and southerly flow continues to offer up
dewpoints in the upper 60s/low 70s. On a related note, low
temperatures will be quite mild once again, in the low 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

As mentioned above we won't have a dry post frontal airmass to enjoy
on Saturday as the airmass remains largely unchanged. High
temperatures in the mid to upper 80s and dewpoints in the mid 70s
will make for another very muggy day. We'll start off the day with
lots of very low clouds around trapped beneath a 900mb inversion.
This inversion slowly gets mixed out everywhere except the immediate
south coast of RI, Cape Cod, and the islands; these locations could
remain socked much of the day while areas further north/inland will
see a mix of clouds and sun. We'll see instability building once
again, but not as much as today, in the 1000-2500 J/kg range. Bulk
shear will also be less than today and quite unfavorable for
sustained updrafts (10-15kts). Also, the 500 mb jet overhead today
will have moved off to the north. All this, together with the mid
level trough to our west moving extremely slowly will limit our
severe potential tomorrow. SPC currently has SNE under general
thunder with a Marginal Risk (level 1 of 5) just barely clipping our
northwest zones. One concern with these storms may be for localized
flooding, for which WPC has western MA/CT in a marginal risk of
excessive rainfall. While this is a risk given PWATs>1.5", given the
rather dry antecedent conditions unless one area gets a lot of rain
in a storm today and then again tomorrow, flooding is a low
probability. Saturday night will feature more of the same: warm
(upper 60s/low 70s) and muggy. It will be another night with low
clouds and patchy fog thanks to the moist southerly flow.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Key Points...

* Still humid with showers & thunderstorms at times Sun & Mon with
  locally heavy rainfall possible too

* Somewhat lower humidity with seasonable temps Tue but with more
  showers arriving by mid to late next week

* Hurricane Lee will begin to spread high surf & dangerous rip
  currents to our beaches next week...especially late in the week

Details...

Sunday and Monday...

Shortwave trough to our west will continue result in southwest flow
aloft and persistent humidity. Dewpoints of 70+ and Pwats 1.5+
inches coupled with pieces of shortwave energy lifting into southern
New England will result in unsettled weather too with showers and
thunderstorms at times which may result in locally heavy rainfall.
Specific timing remains challenging...but activity is likely to be
most numerous during the afternoon and evenings when diurnal heating
is maximized. The CSU machine learning guidance does indicate some
low probs for excessive rainfall/flooding. This will have to be
watched given 70+ dewpoints and Pwats of 1.5+ inches. Whether that
risk is realized will depend upon if activity can train along the
approaching pre-frontal trough and/or cold front.

Clouds and precipitation at times will probably hold high temps in
the upper 70s to the middle 80s both days with Sunday favored to be
on the warmer side of those numbers.

Tuesday...

The initial shortwave trough probably will have moved east of our
region by Tuesday. This should result in somewhat lower humidity and
seasonable temps. Some of the guidance indicates a weak wave or two
of low pressure may be riding along a frontal boundary to our south
on Tue. This may generate onshore flow and keep highs in the 70s for
Tue We may even have a few showers or a bit of drizzle for a
time...but should be considerably less rainfall than Sun and Mon.

Wednesday through Friday...

Another potent shortwave trough dropping southeast towards the Great
Lakes will continue the relatively active weather pattern. More
showers and a few t-storms will be possible by the mid to late next
week.

Lastly...it is way too soon to know what level of impacts, if any,
Hurricane Lee will have across the U.S. east coast.
Regardless...high surf and dangerous rip currents will likely impact
our beaches next week especially during the latter half of the week.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update...

This afternoon...Moderate Confidence.

VFR/MVFR outside of scattered strong t-storms generally
northwest of a HFD-ORH-LWM line through 03Z. Winds will be from
the SSW around 10 knots outside of any convection.

Tonight...High Confidence.

Scattered strong convection across the interior dissipates this
evening. Otherwise...Widespread IFR/LIFR ceilings return
overnight. Light southwest winds prevail.

Saturday...High Confidence

IFR ceilings early gradually improve to VFR by late
morning/early afternoon. Light southwest winds. Scattered
SHRA/TSRA.

Saturday night...High confidence.

IFR ceilings once again. Light SSW winds.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Sunday through Wednesday/...

Sunday: Mainly MVFR, with areas VFR possible. Chance SHRA,
chance TSRA.

Sunday Night: Mainly MVFR, with areas VFR possible. Chance
SHRA, slight chance TSRA.

Monday: Mainly MVFR, with areas VFR possible. SHRA likely,
chance TSRA.

Monday Night: MVFR/IFR conditions possible. Chance SHRA, slight
chance TSRA.

Tuesday: MVFR/IFR conditions possible. Slight chance SHRA.

Tuesday Night: Mainly MVFR, with local VFR possible. Chance
SHRA.

Wednesday: Breezy. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

This afternoon through Saturday night...

A mid-level ridge to the east will continue to support quiet
conditions across the coastal waters through Saturday night.
Winds will be 5-10kts out of the SSW through Saturday,
decreasing Saturday night. Can't rule out a pop up shower or
thunderstorm over the coastal waters Saturday.

Outlook /Sunday through Wednesday/...

Sunday: Winds less than 25 kt. Slight chance of rain showers,
slight chance of thunderstorms.

Sunday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, slight chance of
thunderstorms.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

Wednesday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
     010>019-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001-002-004-
     005.
MARINE...None.

&&

SYNOPSIS...BW
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...BL
AVIATION...BL/BW
MARINE...BL/BW

In the hours before

Local storm report, Sep 8, 4:41 PM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
441 PM EDT Fri Sep 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Tstm Wnd Dmg     Chelmsford              42.60N 71.37W
09/08/2023                   Middlesex          MA   Public

            Numerous trees down and snapped. Straight
            line SW to NE after the heavy rainfall.

&&
Special weather statement, Sep 8, 4:50 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
450 PM EDT Fri Sep 8 2023

MAZ003-008-010-011-082145-
Western Hampshire MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
450 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of central Hampshire,
central Franklin and north central Hampden Counties through 545 PM
EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southampton, or near Holyoke, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Holyoke, Amherst, Northampton, Deerfield, South Hadley, Easthampton,
Montague, Southampton, Hadley, Sunderland, Hatfield, Williamsburg,
Leverett, Shutesbury, Westhampton, Whately, Pelham, and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts.

&&

LAT...LON 4219 7271 4224 7280 4257 7258 4244 7231
TIME...MOT...LOC 2050Z 214DEG 20KT 4226 7272

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Sep 8, 5:16 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
516 PM EDT Fri Sep 8 2023

CTZ002-MAZ002-003-008>011-082215-
Hartford CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
516 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of northern Hartford,
central Hampshire, central Franklin and western Hampden Counties
through 615 PM EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granville, or 8 miles southwest of Westfield, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Westfield, Holyoke, Amherst, Northampton, South Hadley, Easthampton,
Southwick, Southampton, Hadley, Hatfield, Williamsburg, Huntington,
Hartland, Conway, Russell, Ashfield, Westhampton, Granville, Whately,
and Chester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern Connecticut...and western Massachusetts.

&&

LAT...LON 4249 7280 4239 7249 4202 7288 4206 7301
TIME...MOT...LOC 2116Z 207DEG 25KT 4209 7291

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KP
Local storm report, Sep 8, 5:24 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
524 PM EDT Fri Sep 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Tstm Wnd Dmg     Acton                   42.48N 71.47W
09/08/2023                   Middlesex          MA   Trained Spotter

            Multiple trees down along Central St.
            Windsor Ave, Prospect Street and Main
            Street.

&&
Local storm report, Sep 8, 5:26 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
526 PM EDT Fri Sep 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Hail             Andover                 42.66N 71.14W
09/08/2023  M1.00 inch       Essex              MA   Trained Spotter

&&
Local storm report, Sep 8, 5:27 PM EDT, 51 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
527 PM EDT Fri Sep 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Tstm Wnd Dmg     3 W Worthington         42.42N 73.00W
09/07/2023                   Hampshire          MA   Law Enforcement

            Corrects previous tstm wnd dmg report from 3
            W Worthington. Tree down on powerlines near
            Old North Rd in Worthington. Relayed by
            amateur radio.

0920 PM     Tstm Wnd Dmg     3 NE Huntington         42.27N 72.85W
09/07/2023                   Hampshire          MA   Law Enforcement

            Tree down on County Rd in Huntington.
            Relayed by amateur radio.

0928 PM     Tstm Wnd Dmg     1 NW Russell            42.20N 72.87W
09/07/2023                   Hampden            MA   Law Enforcement

            Tree down near Dickinson Hill Rd in Russell.
            Relayed by amateur radio.

0930 PM     Tstm Wnd Dmg     1 ENE Rowe              42.70N 72.89W
09/07/2023                   Franklin           MA   Fire Dept/Rescue

            Tree and wires downed on pond road in Rowe.
            Relayed by amateur radio.

0930 PM     Tstm Wnd Dmg     2 ESE Charlemont        42.63N 72.85W
09/07/2023                   Franklin           MA   Law Enforcement

            tree down blocking south river rd in
            charlemont. relayed by amateur radio.

0935 PM     Tstm Wnd Dmg     3 WNW Hawley            42.58N 72.94W
09/07/2023                   Franklin           MA   Fire Dept/Rescue

            Tree down on West Hawley Rd in Hawley.
            Relayed by amateur radio.

0940 PM     Tstm Wnd Dmg     2 SW Deerfield          42.53N 72.63W
09/07/2023                   Franklin           MA   Fire Dept/Rescue

            tree down on wires on stillwater rd in
            deerfield. relayed by amateur radio.

0945 PM     Tstm Wnd Dmg     1 NW Montague           42.55N 72.55W
09/07/2023                   Franklin           MA   Law Enforcement

            tree down at intersection of meadow rd and
            south ferry rd in montague. relayed by
            amateur radio.

0100 PM     Tstm Wnd Dmg     Andover                 41.73N 72.37W
09/08/2023                   Tolland            CT   Fire Dept/Rescue

            Corrects previous non-tstm wnd dmg report
            from Andover. Corrects previous non-tstm wnd
            dmg report from Andover. Tree and wires down
            on Shoddy mill Road. relayed by Amateur
            Radio.

0113 PM     Hail             Storrs                  41.81N 72.26W
09/08/2023  M1.00 inch       Tolland            CT   Trained Spotter

            Reported by spotter at University of
            Connecticut.

0155 PM     Tstm Wnd Dmg     Woodstock               41.95N 71.98W
09/08/2023                   Windham            CT   Fire Dept/Rescue

            Corrects previous tstm wnd dmg report from
            Woodstock. Several trees down. Area of Dugg
            Hill Road. Relayed by Amateur Radio.

0157 PM     Hail             West Brookfield         42.24N 72.15W
09/08/2023  M1.00 inch       Worcester          MA   Amateur Radio

            Quarter size hail.

0200 PM     Tstm Wnd Dmg     Dudley                  42.05N 71.93W
09/08/2023                   Worcester          MA   Fire Dept/Rescue

            Laarge tree down on Blackmere Road. relayed
            by Amateur Radio.

0213 PM     Tstm Wnd Dmg     Millbury                42.20N 71.76W
09/08/2023                   Worcester          MA   Law Enforcement

            Trees down on Riverlin Street. Relayed by
            Amateur Radio.

0215 PM     Tstm Wnd Dmg     Sutton                  42.15N 71.77W
09/08/2023                   Worcester          MA   Law Enforcement

            Tree down across Blackstone Street and tree
            down across Wheelock Road. Relayed by
            Amateur Radio.

0215 PM     Lightning        Millbury                42.20N 71.76W
09/08/2023                   Worcester          MA   Amateur Radio

            House fire on Stone Road.

0217 PM     Tstm Wnd Dmg     Westborough             42.27N 71.62W
09/08/2023                   Worcester          MA   Amateur Radio

            Tree down on a house on West Main Street.
            Trees down on wires on West Main Street.

0225 PM     Tstm Wnd Dmg     Acton                   42.48N 71.47W
09/08/2023                   Middlesex          MA   Trained Spotter

            Multiple trees down along Central St.
            Windsor Ave, Prospect Street and Main
            Street.

0225 PM     Tstm Wnd Dmg     1 S Acton               42.47N 71.46W
09/08/2023                   Middlesex          MA   Trained Spotter

            Multiple trees down with 12+ inch diameter
            at Tuttle Drive and Lothrop Road.

0230 PM     Tstm Wnd Dmg     Bolton                  42.43N 71.60W
09/08/2023                   Worcester          MA   Fire Dept/Rescue

            5-6 trees snapped in a stright line along
            Route 117/Main St.

0240 PM     Tstm Wnd Dmg     Chelmsford              42.60N 71.37W
09/08/2023                   Middlesex          MA   Public

            Numerous trees down and snapped. Straight
            line SW to NE after the heavy rainfall.

0240 PM     Tstm Wnd Dmg     Acton                   42.48N 71.47W
09/08/2023                   Middlesex          MA   Trained Spotter

            2 trees down on Newtown Road.

0240 PM     Tstm Wnd Dmg     Chelmsford              42.60N 71.37W
09/08/2023                   Middlesex          MA   Amateur Radio

            Tree down on Park Road. Trees down on wires
            on Mill Road, Boston Road and Concord Road.

0245 PM     Tstm Wnd Dmg     Westford                42.58N 71.43W
09/08/2023                   Middlesex          MA   Amateur Radio

            tree down on Longmeadow Road.

0253 PM     Tstm Wnd Dmg     1 E Lowell              42.64N 71.30W
09/08/2023                   Middlesex          MA   Public

            In Lowell wires were down on Rodgers St.

0300 PM     Hail             Andover                 42.66N 71.14W
09/08/2023  M1.00 inch       Essex              MA   Trained Spotter

0300 PM     Tstm Wnd Dmg     1 WSW Lowell            42.63N 71.35W
09/08/2023                   Middlesex          MA   Trained Spotter

            In Lowell, there were wires down on
            Monadnock Ave.

0340 PM     Tstm Wnd Dmg     Bernardston             42.67N 72.55W
09/08/2023                   Franklin           MA   Law Enforcement

            Tree and power lines down on Brattleboro
            Road. Relayed by amateur radio.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester57 min
Sep 8, 1:27 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester63 min
Sep 8, 2:05 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester25 min
Sep 8, 2:15 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Worcester60 min
Sep 8, 2:25 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester50 min
Sep 8, 2:34 PM EDTSpecial Marine WarningBOX56 min
Sep 8, 2:52 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk53 min
Sep 8, 2:54 PM EDTSpecial Marine WarningBOX49 min
Sep 8, 3:10 PM EDTSpecial Weather StatementBOXFranklin65 min
Sep 8, 3:22 PM EDTSevere Thunderstorm WarningBOXFranklin53 min
Sep 8, 3:23 PM EDTSpecial Marine WarningBOX37 min
Sep 8, 4:28 PM EDTSpecial Weather StatementBOXFranklin62 min
Sep 8, 4:50 PM EDTSpecial Weather StatementBOXHampshire55 min
Sep 8, 4:55 PM EDTSevere Thunderstorm WarningBOXFranklin65 min
Sep 8, 5:01 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire59 min
Sep 8, 5:16 PM EDTSpecial Weather StatementBOXHampshire59 min
Sep 8, 5:19 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire56 min
Sep 8, 5:31 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire44 min
Sep 8, 5:35 PM EDTFlash Flood WarningBOXFranklin3 hr
Sep 8, 5:43 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester62 min
Sep 8, 5:58 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Sep 8, 6:06 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire39 min
Sep 8, 6:35 PM EDTSpecial Weather StatementBOXWorcester55 min
Sep 8, 6:38 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Middlesex, Worcester67 min
Sep 8, 6:56 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester49 min
Sep 8, 7:10 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester50 min

Nearby

Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.